question-icon

unexplained weight loss

default
Posted on Tue, 29 May 2018
Question: unexplained weight loss
doctor
Answered by Dr. Malik (1 hour later)
Brief Answer:
More information is needed.

Detailed Answer:
Hello and welcome,

Broad range of factors may cause weight loss. The causes of unintentional weight loss may be either from medical conditions (endocrine disease, digestive problems, infections etc) or from social factors such as food intake, physical activity etc. The medicine that you are taking may cause unintentional weight loss (carafate) as well.

Please, tell me more by answering following questions so that I can address the issue better:
Do you know what is your actual body weight and what was it 6 or 12 months before? How tall are you?
If you do not have body weight readings how much weight do you think you have lost? And what period of time you think you lost?
Do you have any health issues?
Do you have tiredness? How do you evaluate you mood?
Do you have a change in appetite, or any change in stool habit or in frequency?
What was your last blood pressure and heart rate reading?
What medications are you taking besides carafate? How long have you been taking carafate and for what condition?
Any previous diseases, or surgery or trauma?
If you have recent lab tests (blood tests, thyroid function or liver function tests) could you provide please?

Please, reply me answers of the above questions. I will be happy to help you further.

Thank you.
Malik Amonov MD
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Malik

Internal Medicine Specialist

Practicing since :2006

Answered : 355 Questions

premium_optimized

The User accepted the expert's answer

Share on
unexplained weight loss

Brief Answer: More information is needed. Detailed Answer: Hello and welcome, Broad range of factors may cause weight loss. The causes of unintentional weight loss may be either from medical conditions (endocrine disease, digestive problems, infections etc) or from social factors such as food intake, physical activity etc. The medicine that you are taking may cause unintentional weight loss (carafate) as well. Please, tell me more by answering following questions so that I can address the issue better: Do you know what is your actual body weight and what was it 6 or 12 months before? How tall are you? If you do not have body weight readings how much weight do you think you have lost? And what period of time you think you lost? Do you have any health issues? Do you have tiredness? How do you evaluate you mood? Do you have a change in appetite, or any change in stool habit or in frequency? What was your last blood pressure and heart rate reading? What medications are you taking besides carafate? How long have you been taking carafate and for what condition? Any previous diseases, or surgery or trauma? If you have recent lab tests (blood tests, thyroid function or liver function tests) could you provide please? Please, reply me answers of the above questions. I will be happy to help you further. Thank you. Malik Amonov MD